Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 17, 2018, 4:21 PM EDT for Orange County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2018, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 17, 2018, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 105 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183
WWUS82 KMLB 172021
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT SUN JUN 17 2018
FLZ044>046-172100-
Northern Lake County FL-Orange FL-Seminole FL-
421 PM EDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE AND NORTHWESTERN
ORANGE COUNTIES UNTIL 500 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm
over Heathrow and Lake Mary, moving south at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Longwood, Wekiva Springs, Altamonte Springs, Lockhart, Maitland,
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2889 8148 2889 8137 2887 8136 2887 8135
2886 8135 2885 8136 2885 8134 2883 8131
2853 8131 2855 8156
TIME...MOT...LOC 2018Z 002DEG 20KT 2878 8139
$$
CristaldiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 17, 3:18 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 17, 3:18 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 318 PM EDT Sun Jun 17 2018 .DISCUSSION... Currently-Tonight...Scattered convection along the east coast sea breeze from inland Volusia to inland St Lucie counties will move gradually westward as individual shower and storms move south along the the boundary into early evening. Expect most of the convection to push westward toward Lake county into this evening before convection moves west of the interior forecast area. Developing low level easterly flow may bring a few late night showers onshore along the Treasure coast so will keep a low shower chance there later tonight. Lows will be in the lower to mid 70s. Mon-Tue...High pressure building Swd from the mid Atlc seaboard will increasingly exert influence locally. Most notable will be a drying trend as well as somewhat stable onshore flow. PoP has been adjusted into the none-isold category coastal zones and isold inland with just a small chc of a storm or two well inland both Mon-Tue aftns. Remainder of the week...Modest upr ridging over the eastern Conus early week will undergo a chg to more cyclonic flow in the latter half of the week as some wave energy slowly evolves Swd from the Great Lakes. This scenario should return to more seasonal rain chcs for the eastern peninsula as deep layer winds develop a westerly component with suitable moisture for diurnal showers/storms. Guid is suggesting numerous showers and storms around Fri and into next weekend as an Atlc coastal trough sharpens near to just north of the area. && .AVIATION... East coast sea breeze has pushed far enough west to leave VCSH/VCTS out of coastal TAFs for the remainder of the day. Maintained VCTS for 3-4 hour window at inland terminals, ending earliest at KSFB (thru 22Z), and later at KMCO/KISM (thru 23Z) and KLEE (thru 00Z) to account for westward progression of today's storms. Onshore flow will collapse after sunset before resuming Monday morning. Drier air and quicker inland movement of the sea breeze should lead to even lower coverage of SHRA/TSRA tomorrow. && .MARINE... Tonight...Onshore winds in the 5-10 knot range are expected overnight with isolated convection across the Atlc waters. Seas will remain rather flat, 1-2 ft near shore to around 2 ft offshore. Mon-Tue...Onshore gentle to light winds early next week with winds of around 8 to 13 knots and higher gusts at times of afternoon breeze near the immediate coastal areas. Extended...Generally favorable conditions in the extended period with wly component developing after the middle of the week. Seas less than 4 ft over the outer waters with around 1 to 2 ft near the coast. Winds and seas will be higher near increasing showers and storms later in the week. && .HYDROLOGY... Heavy rainfall near and upstream from Lake Harney has caused a slight rise to continue for the St Johns River Above Lake Harney near Geneva. The river is expected to remain in Action Stage this week, rising very slowly through late week before leveling out. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 87 73 89 / 10 10 10 10 MCO 74 93 74 93 / 10 20 10 10 MLB 75 88 74 87 / 10 20 10 10 VRB 74 88 72 88 / 20 30 10 10 LEE 75 93 76 93 / 20 20 10 20 SFB 74 92 74 93 / 10 20 10 10 ORL 75 93 75 93 / 10 20 10 10 FPR 72 88 71 88 / 20 30 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Volkmer/Ulrich/Smith/Glitto
Hazardous weather outlook, Jun 17, 11:06 AM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1106 AM EDT Sun Jun 17 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-172300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1106 AM EDT Sun Jun 17 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered thunderstorms will develop this afternoon and focus further to the west compared to the past several days. A small threat for lightning will exist along the coast early this afternoon as a few storms develop along the sea breeze. Storm coverage will then focus to the west of the St. Johns River and west of Florida's Turnpike along the Treasure Coast later today. Individual storm movement will be from the north to south at around 10 mph. A few strong storms capable of producing gusty winds between 40 to 45 mph and small hail will be possible over the interior this afternoon and early evening. .RIP CURRENT IMPACT... A moderate risk of dangerous rip currents will exist at the beaches of east central Florida. The greatest threat will be through the afternoon and into early evening due to tidal effects. Always swim within sight of a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... A few strong storms will be possible this afternoon over the interior as the east coast sea breeze pushes inland quicker than previous days. Storm motion will be toward the south at around 10 mph. Mariners across inland lakes should be prepared to seek safe harbor this afternoon and early evening. .RIVER FLOOD IMPACT... Recent heavy rainfall has caused a slow but steady rise of the Saint Johns River. The river remains at Action Stage Above Lake Harney near Geneva and is forecast to continue a slow rise into early next week but still remain below flood stage. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Isolated to scattered lightning storms will develop each afternoon and evening along sea breeze and outflow boundaries. Locally heavy rainfall, gusty winds, small hail, and frequent lightning strikes will occur with some storms. An elevated threat for dangerous rip currents will continue at east central Florida beaches into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Sedlock/Ulrich
In the hours before
Special weather statement, Jun 17, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT SUN JUN 17 2018
FLZ044>046-172100-
Northern Lake County FL-Orange FL-Seminole FL-
421 PM EDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE AND NORTHWESTERN
ORANGE COUNTIES UNTIL 500 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm
over Heathrow and Lake Mary, moving south at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Longwood, Wekiva Springs, Altamonte Springs, Lockhart, Maitland,
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2889 8148 2889 8137 2887 8136 2887 8135
2886 8135 2885 8136 2885 8134 2883 8131
2853 8131 2855 8156
TIME...MOT...LOC 2018Z 002DEG 20KT 2878 8139
CristaldiThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:52 PM EDT | Special Weather Statement | MLB | Lake | 23 min |
| Jun 17, 5:12 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 33 min |
| Jun 17, 5:34 PM EDT | Special Weather Statement | MLB | Orange | 41 min |
| Jun 17, 5:54 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 66 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.